A case of sudden infant death associated with hexavalent immunization has been reported. - GreenMedInfo Summary
Beta-tryptase and quantitative mast-cell increase in a sudden infant death following hexavalent immunization.
Forensic Sci Int. 2008 Aug 6;179(2-3):e25-9. Epub 2008 Jun 6. PMID: 18538957
Department of Forensic Pathology, University of Foggia, Ospedale Colonnello D'Avanzo, Via degli Aviatori 1, 71100 Foggia, Italy.
The association between sudden infant death syndrome and immunization is frequently discussed. Serious adverse events following vaccination have generally been defined as those adverse events that result in permanent disability, hospitalization or prolongation of hospitalization, life threatening illness, congenital anomaly or death. They are generally referred to the inherent properties of the vaccine (vaccine reaction) or some error in the immunization process (programme error). The event could also be totally unrelated but only temporally linked to immunization (coincidental event). A fatal case of a 3-month-old female infant, who died within 24 h of vaccination with hexavalent vaccine is presented. Clinical data, post-mortem findings (acute pulmonary oedema, acute pulmonary emphysema), quali-quantitative data collected from immunohistochemical staining (degranulating mast cells) and laboratory analysis with a high level of beta-tryptase in serum, 43.3 microg/l, allows us to conclude that acute respiratory failure likely due to post hexavalent immunization-related shock was the cause of death.